MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf f1001 captures the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite max biopsy forceps was used in the pancreatic duct during a stone crushing / lithotripsy procedure performed on (b)(6) 2024.During the procedure, after crushing the pancreatic stone with electrohydraulic lithotripsy (ehl), resistance was noted in inserting the spybite max into the spy ds ii scope.The forceps was eventually inserted; however, the spy ds ii scope could not display the images.As a result, the jaws could not open to retrieve the stone.Another attempt to retrieve the stone by using the spybite max with the spy ds ii scope was unsuccessful, as the jaws failed to open, making it unusable.Additionally, the working length was kinked.The procedure was aborted as a replacement device was not available.There were no patient complications as result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf f1001 captures the reportable event of aborted/cancelled procedure.Block h11: the returned spybite biopsy forceps was analyzed, and a visual inspection observed that the jacket was kinked.The device was observed under magnification, and the jaws were found in good condition.Functional test found the jaws were able to open and close when the handle was actuated.The reported event of jaws failure to open is not confirmed and the reported event "jacket kinked" and "cancelled/rescheduled - post sedation/sedation unknown" are confirmed.Based on all available information, jacket kinked could be caused by procedural or anatomical factors encountered during the use of the device.This issue could affect its performance and its integrity.The damage mentioned could have been generated by insertion/removal of the spybite from/into the scope (hitting a hard surface) or interaction between the spybite and other medical devices.Moreover, the procedure was aborted because there were no more identical or similar devices available.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19462085
Report Number3005099803-2024-02538
Device Sequence Number20826330
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546470
Device Catalogue Number4647
Device Lot Number0033039851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown